Thunderstorm Wind, Marshall
- When
- July 27, 3:32 PM CST to 3:35 PM CST
- Where
- Marshall County, Arab
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 34.267, -86.067
A few trees and power lines were blown down.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 27, 1:05 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 205 PM CDT WED JUL 27 2005 .DISCUSSION... ANOTHER MISERABLY OPPRESSIVE DAY ACROSS THE TENNESSEE VALLEY TODAY...BUT THIS SHOULD BE THE LAST ONE...AT LEAST FOR THIS WEEK. FALL-LIKE COLD FRONT JUST NORTH OF THE AREA STRETCHING FROM MIDDLE TN INTO NW MS. AIRMASS ACROSS THE MID MS VALLEY VERY NICE WITH HIGHS IN THE LOW TO MID 70S UNDER FULL SUNSHINE. THAT TYPE OF AIRMASS STILL MANY WEEKS AWAY FROM MAKING IT THIS FAR TO THE SOUTH...BUT AT LEAST THERE IS A GLIMMER OF HOPE THAT THE HEAT CANNOT LAST FOREVER. BACK CLOSER TO HOME...WIND SHIFT ASSOCIATED WITH FRONTAL BOUNDARY WILL CONTINUE TO MOVE SLOWLY SOUTHWARD SLOWING AS IT RUNS INTO THE HOT AIRMASS IN THE SOUTHEAST. IT WILL HOWEVER ACT AS THE FOCUS FOR SCATTERED SHRA/TSRA DEVELOPMENT WHICH IS ALREADY OCCURRING FROM MIDDLE TN INTO NORTH MS. EXPECT ACTIVITY TO WANE SOME AFTER SUNSET BUT WITH A LOW LEVEL TRIGGER SOME SHRA/TSRA ACTIVITY WILL LINGER INTO THE NIGHT. WILL KEEP HIGH CHANCE POPS GOING. WHILE SFC WIND SHIFT WILL BE RIGHT OVER OR JUST SOUTH OF THE AREA TOMORROW...UPPER TROF AXIS WILL BE LAGGING BEHIND AND DEEP LOW LEVEL MOISTURE WILL REMAIN. THUS...EXPECT SCATTERED SHRA/TSRA ACTIVITY TO CONTINUE THROUGH THE DAY ON THURSDAY. ONLY LIMITING FACTOR COULD BE DEGREE OF CLOUD COVER AND WILL KEEP POPS IN THE CHANCE RANGE. S/WV MOVING THROUGH BASE OF UPPER TROF WILL KIND OF GET LEFT BEHIND OVER THE SOUTHEAST AS THE UPPER TROF LIFTS NORTHEASTWARD. WITH THIS SHEAR AXIS MEANDERING ABOUT THE SOUTHEAST INTO THE WEEKEND THE POSSIBILITY OF WIDELY SCATTERED AFTERNOON AND EARLY EVENING SHRA/TSRA ACTIVITY WILL LINGER INTO THE WEEKEND. BY NEXT WEEK...MODELS HINTING AT CENTRAL U.S. UPPER RIDGE EXPANDING BACK EASTWARD AGAIN WITH PERHAPS ANOTHER STRETCH OF PRETTY HOT WEATHER ON THE WAY...BUT DPS FOR THAT GO AROUND MAY BE A BIT MORE TOLERABLE NEAR 70. AS FAR AS TEMPS THE NEXT FEW DAYS...CLOUD COVER SHOULD KEEP DAYTIME TEMPS DOWN IN THE MID TO UPPER 80S WITH DEWPOINTS LOWERING JUST A TAD INTO THE UPPER 60S TO AROUND 70. ONCER CLOUD COVER BECOMES MORE LIMITED OVER THE WEEKEND AND INTO NEXT WEEK TEMPS WILL CLIMB BACK INTO THE LOWER 90S. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 73 87 70 87 / 50 50 40 30 SHOALS 71 85 69 87 / 50 50 40 30 CULLMAN 73 87 70 86 / 50 50 40 30 FAYETTEVILLE 72 84 69 86 / 50 50 40 30 FORT PAYNE 72 86 69 84 / 50 50 40 30 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT WED JUL 27 2005 ALZ001>010-016-TNZ076-096-097-281000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON...WITH HEAT INDEX VALUES HOVERING BETWEEN 100 AND 105 DEGREES. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON AND EARLY EVENING HOURS AS A COLD FRONT APPROACHES FROM THE NORTHWEST. STRONGER STORMS THAT DO DEVELOP MAY BRING HEAVY RAINFALL...GUSTY WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED FLASH FLOODING WILL BE POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH IN COVERAGE DURING THE OVERNIGHT HOURS...ALTHOUGH RAIN CHANCES WILL CONTINUE AS THE FRONT MOVES CLOSER TO THE AREA. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE DAY ON THURSDAY AS THE COLD FRONT SLOWLY MOVES ACROSS THE AREA. ONCE AGAIN...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. BY LATE IN THE WEEK...TEMPERATURES ARE EXPECTED TO RETURN TO SEASONAL NORMS IN THE UPPER 80S TO AROUND 90. MAINLY AFTERNOON AND EVENING THUNDERSTORM CHANCES WILL REMAIN HOWEVER...AS A WEAK UPPER LEVEL LOW STAYS PARKED ACROSS THE SOUTHEASTERN UNITED STATES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 406 PM CDT WED JUL 27 2005 ALZ008-272145- MARSHALL- 406 PM CDT WED JUL 27 2005 ...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 445 PM... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARAB...MOVING EAST AT 20 MPH. PEA SIZE HAIL AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ARAB. UNION GROVE. MOUNTAIN VIEW. RABBIT TOWN. IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. CBD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 411 PM CDT WED JUL 27 2005 ALZ009-272200- JACKSON- 411 PM CDT WED JUL 27 2005 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 500 PM... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SKYLINE...OR 12 MILES NORTHWEST OF SCOTTSBORO...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TRENTON. LIM ROCK. LARKINSVILLE. SCOTTSBORO. HOLLYWOOD. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. CBD
The Northeast Alabama radar (KHTX), 74 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
5 thunderstorm wind. Local standard time, as filed.
A few trees and power lines were blown down.
A few trees and power lines were blown down.
A few trees were blown down onto a house, car, and fence causing considerable damage.
A few power lines were blown down.
A few trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466396, 5466397, 5466400, 5466398, 5466399.